Journal of Applied Mathematics

Free Boundary Value Problem for the One-Dimensional Compressible Navier-Stokes Equations with a Nonconstant Exterior Pressure

Ruxu Lian and Liping Hu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the free boundary value problem (FBVP) for one-dimensional isentropic compressible Navier-Stokes (CNS) equations with density-dependent viscosity coefficient in the case that across the free surface stress tensor is balanced by a nonconstant exterior pressure. Under certain assumptions imposed on the initial data and exterior pressure, we prove that there exists a unique global strong solution which is strictly positive from blow for any finite time and decays pointwise to zero at an algebraic time-rate.

Article information

Source
J. Appl. Math., Volume 2014 (2014), Article ID 961014, 11 pages.

Dates
First available in Project Euclid: 2 March 2015

Permanent link to this document
https://projecteuclid.org/euclid.jam/1425305907

Digital Object Identifier
doi:10.1155/2014/961014

Mathematical Reviews number (MathSciNet)
MR3240643

Citation

Lian, Ruxu; Hu, Liping. Free Boundary Value Problem for the One-Dimensional Compressible Navier-Stokes Equations with a Nonconstant Exterior Pressure. J. Appl. Math. 2014 (2014), Article ID 961014, 11 pages. doi:10.1155/2014/961014. https://projecteuclid.org/euclid.jam/1425305907


Export citation

References

  • J. Gerbeau and B. Perthame, “Derivation of viscous Saint-Venant system for laminar shallow water; numerical validation,” Discrete and Continuous Dynamical Systems B, vol. 1, no. 1, pp. 89–102, 2001.
  • F. Marche, “Derivation of a new two-dimensional viscous shallow water model with varying topography, bottom friction and capillary effects,” European Journal of Mechanics B: Fluids, vol. 26, no. 1, pp. 49–63, 2007.
  • D. Bresch and B. Desjardins, “Existence of global weak solutions for a 2D viscous shallow water equations and convergence to the quasi-geostrophic model,” Communications in Mathematical Physics, vol. 238, no. 1-2, pp. 211–223, 2003.
  • D. Bresch and B. Desjardins, “On the construction of approximate solutions for the 2D viscous shallow water model and for compressible Navier-Stokes models,” Journal de Mathématiques Pures et Appliquées, vol. 86, no. 4, pp. 362–368, 2006.
  • A. Mellet and A. Vasseur, “Existence and uniqueness of global strong solutions for one-dimensional compressible Navier-Stokes equations,” SIAM Journal on Mathematical Analysis, vol. 39, no. 4, pp. 1344–1365, 2008.
  • Z. Guo, Q. Jiu, and Z. Xin, “Spherically symmetric isentropic compressible flows with density-dependent viscosity coefficients,” SIAM Journal on Mathematical Analysis, vol. 39, no. 5, pp. 1402–1427, 2008.
  • Q. Jiu, Y. Wang, and Z. Xin, “Stability of rarefaction waves to the 1D compressible Navier-Stokes equations with density-dependent viscosity,” Communications in Partial Differential Equations, vol. 36, no. 4, pp. 602–634, 2011.
  • Q. Jiu and Z. Xin, “The Cauchy problem for 1D compressible flows with density-dependent viscosity coefficients,” Kinetic and Related Models, vol. 1, no. 2, pp. 313–330, 2008.
  • H. Li, J. Li, and Z. Xin, “Vanishing of vacuum states and blow-up phenomena of the compressible Navier-Stokes equations,” Communications in Mathematical Physics, vol. 281, no. 2, pp. 401–444, 2008.
  • R. Lian, J. Liu, H. Li, and L. Xiao, “Cauchy problem for the one-dimensional compressible Navier-Stokes equations,” Acta Mathematica Scientia B, vol. 32, no. 1, pp. 315–324, 2012.
  • Z. Xin, “Blowup of smooth solutions to the compressible Navier-Stokes equation with compact density,” Communications on Pure and Applied Mathematics, vol. 51, no. 3, pp. 229–240, 1998.
  • D. Fang and T. Zhang, “Global solutions of the Navier-Stokes equations for compressible flow with density-dependent viscosity and discontinuous initial data,” Journal of Differential Equations, vol. 222, no. 1, pp. 63–94, 2006.
  • Z. Guo, S. Jiang, and F. Xie, “Global existence and asymptotic behavior of weak solutions to the 1D compressible Navier-Stokes equations with degenerate viscosity coefficient,” Asymptotic Analysis, vol. 60, no. 1-2, pp. 101–123, 2008.
  • Z. Guo, H. Li, and Z. Xin, “Lagrange structure and dynamics for solutions to the spherically symmetric compressible Navier-Stokes equations,” Communications in Mathematical Physics, vol. 309, no. 2, pp. 371–412, 2012.
  • S. Jiang, Z. Xin, and P. Zhang, “Global weak solutions to 1D compressible isentropic Navier-Stokes equations with density-dependent viscosity,” Methods and Applications of Analysis, vol. 12, no. 3, pp. 239–251, 2005.
  • R. Lian, Z. Guo, and H. Li, “Dynamical behaviors for 1D compressible Navier-Stokes equations with density-dependent viscosity,” Journal of Differential Equations, vol. 248, no. 8, pp. 1926–1954, 2010.
  • J. Liu, “Local existence of solution to free boundary value problem for compressible Navier-Stokes equations,” Acta Mathematica Scientia B, vol. 32, no. 4, pp. 1298–1320, 2012.
  • T. Liu, Z. Xin, and T. Yang, “Vacuum states for compressible flow,” Discrete and Continuous Dynamical Systems, vol. 4, no. 1, pp. 1–32, 1998.
  • M. Okada, S. Matuš\accent23u-Nečasová, and T. Makino, “Free boundary problem for the equation of one-dimensional motion of compressible gas with density-dependent viscosity,” Annali dell'Università di Ferrara, vol. 48, no. 1, pp. 1–20, 2002.
  • S. Vong, T. Yang, and C. Zhu, “Compressible Navier-Stokes equations with degenerate viscosity coefficient and vacuum. II,” Journal of Differential Equations, vol. 192, no. 2, pp. 475–501, 2003.
  • T. Yang, Z. Yao, and C. Zhu, “Compressible Navier-Stokes equations with density-dependent viscosity and vacuum,” Communications in Partial Differential Equations, vol. 26, no. 5-6, pp. 965–981, 2001.
  • T. Yang and H. Zhao, “A vacuum problem for the one-dimensional compressible Navier-Stokes equations with density-dependent viscosity,” Journal of Differential Equations, vol. 184, no. 1, pp. 163–184, 2002.
  • T. Yang and C. Zhu, “Compressible Navier-Stokes equations with degenerate viscosity coefficient and vacuum,” Communications in Mathematical Physics, vol. 230, no. 2, pp. 329–363, 2002.
  • C. Zhu, “Asymptotic behavior of compressible Navier-Stokes equations with density-dependent viscosity and vacuum,” Communications in Mathematical Physics, vol. 293, no. 1, pp. 279–299, 2010.
  • V. A. Solonnikov and A. Tani, “Free boundary problem for a viscous compressible flow with a surface tension,” in Constantin Carathéodory: An International Tribute, pp. 1270–1303, World Science, Teaneck, NJ, USA, 1991.
  • W. M. Zajaczkowski, “Existence of local solutions for free boundary problems for viscous compressible barotropic fluids,” Annales Polonici Mathematici, vol. 60, no. 3, pp. 255–287, 1995.
  • W. M. Zajaczkowski, “On nonstationary motion of a compressible barotropic viscous fluid bounded by a free surface,” Instytut Matematyczny Polskiej Akademi Nauk, 1993.
  • P. Secchi and A. Valli, “A free boundary problem for compressible viscous fluids,” Journal für die Reine und Angewandte Mathematik, vol. 341, pp. 1–31, 1983.
  • A. Tani, “On the free boundary value problem for compressible viscous fluid motion,” Journal of Mathematics of Kyoto University, vol. 21, no. 4, pp. 839–859, 1981.
  • E. Zadrzyńska and W. M. Zaj\kaczkowski, “On local motion of a general compressible viscous heat conducting fluid bounded by a free surface,” Annales Polonici Mathematici, vol. 59, no. 2, pp. 133–170, 1994.
  • V. A. Solonnikov and A. Tani, “Evolution free boundary problem for equations of motion of viscous compressible barotropic liquid,” in The Navier-Stokes Equations II–-Theory and Numerical Methods (Oberwolfach, 1991), vol. 1530 of Lecture Notes in Mathematics, pp. 30–55, Springer, Berlin, Germany, 1992.
  • W. M. Zajaczkowski, “On nonstationary motion of a compressible barotropic viscous capillary fluid bounded by a free surface,” SIAM Journal on Mathematical Analysis, vol. 25, no. 1, pp. 1–84, 1994.
  • E. Zadrzyńska, “Evolution free boundary problem for equations of viscous compressible heat-conducting capillary fluids,” Mathematical Methods in the Applied Sciences, vol. 24, no. 10, pp. 713–743, 2001.
  • E. Zadrzyńska and W. M. Zaja$\c{\,\!}$czkowski, “On the global existence theorem for a free boundary problem for equations of a viscous compressible heat conducting capillary fluid,” Journal of Applied Analysis, vol. 2, no. 2, pp. 125–169, 1996. \endinput